Hail, Aroostook
- When
- June 30, 6:23 PM EST
- Where
- Aroostook County, 1.98 mi SW of (Liz)loring Afb Lime
- Measured
- 0.88 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 46.930, -67.900
An upper level disturbance crossing the region produced an isolated strong thunderstorm across northeast Aroostook county during the evening of the 30th which produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
An upper level disturbance crossing the region produced an isolated strong thunderstorm across northeast Aroostook county during the evening of the 30th which produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 30, 1:32 PM EST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 232 PM EDT WED JUN 30 2010 .SYNOPSIS... UPPER LEVEL LOW PRESSURE WILL TRACK NORTH OF THE AREA TONIGHT THEN CONTINUE INTO EASTERN CANADA ON THURSDAY. A WARM RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND REMAIN ACROSS THE REGION THROUGH THE FOURTH OF JULY WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... THE COOL UPPER LEVEL LOW TO OUR NORTHWEST WHICH HAS BEEN BRINGING SCATTERED CONVECTIVE SHOWERS ACROSS CENTRAL AND NORTHERN AREAS WILL CONTINUE TRACKING EASTWARD TO OUR NORTH TONIGHT. SHOWERS WILL TAPER OFF AS THE AIR COOLS AND SKIES WILL REMAIN PARTLY CLOUDY ACROSS THE NORTH AND MOSTLY CLEAR DOWNEAST. A WEAK SHORTWAVE ROUNDING THE UPPER LOW WILL SWING INTO WESTERN AREAS LATE TONIGHT. THIS WILL BRING AN INCREASE IN CLOUDS AND A SLIGHT CHANCE FOR SOME SHOWERS OVER THE HIGHER ELEVATIONS TO THE WEST. THE COOLEST AIR FROM THE UPPER LOW WILL BE OVER THE AREA ON THURSDAY. THIS WILL BRING MOSTLY CLOUDY SKIES ACROSS THE NORTH WITH ANOTHER CHANCE FOR SCATTERED LOW TOP CONVECTIVE SHOWERS. AN ISOLATED THUNDERSTORM CAN'T BE RULED OUT. ANY THUNDERSTORM COULD EASILY PRODUCE SOME SMALL HAIL DUE TO THE LOW FREEZING LEVELS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... SHOWERS WILL TAPER OFF THURS NGT. WITH CLEARING SKIES AND THE COOL AIR MASS IN PLACE...TEMPS MAY DROP TOWARDS 40F IN THE ALLAGASH WITH 40S IN MOST OF THE CWA. THE COOL AND DRY AIRMASS REMAINS IN PLACE FOR FRIDAY WITH TEMPS REACHING THE LOW 70S WITH LOW HUMIDITY. A WARM FRONT CROSSES FRI NGT AND USHERS IN A WARMER AND MORE HUMID AIR MASS. BROUGHT TEMPS INTO THE UPPER 70S AND LOW 80S ACROSS THE FA...NOT BUYING THE GFS IDEA OF A FRONTAL INVERSION HOLDING DOWN TEMPS IN NORTH. DID INCREASE CLDS FOR SAT DUE TO MID AND HI LVL OVERRUNNING CLD XPECTED. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE LONG TERM WILL BE MARKED BY STRONG RIDGING BUILDING IN FROM THE SW. THE UPPER RIDGE IS BEING FED BY WAA FROM THE LLVL HIGH PRESSURE DOWNSTREAM OF THE RIDGE IN THE FAVORED SUBSIDENT REGION. HOWEVER...AT THE BEGINNING OF THE LONG TERM A LARGE VORTEX FROM EXTREME NW CANADA AND ALASKA WILL BEGIN A SLOW PLUNGE SW AND BEGIN TO FLATTEN THE AMPLIFIED FLOW CREATING A MORE ZONAL JET ORIENTED ACROSS BUT JUST N OF THE CANADA AND US BORDER. THE RIDGE CREST BEFORE THIS PATTERN SHIFT APPEARS TO BE LATE SUNDAY NIGHT INTO MONDAY SO EXPECT THE WARMEST TEMPERATURES TO BE VERY EARLY IN THE WEEK WITH HIGHS IN THE MID TO UPPER 80S. WHILE THE AIRMASS ASSOCIATED WITH THE RIDGE IS GENERALLY DRY DUE TO THE FLOW PULLING AIR OUT OF THE CENTRAL CONUS...THE MORE ZONAL FLOW BEGINNING MONDAY WILL ALLOW SHORTWAVES TO PASS CLOSE TO THE STATE. TUESDAY AND LATE WEDNESDAY THE VORTEX WILL HAVE SUNK S ENOUGH TO ALLOW WEAK SHORTWAVES TO MOVE THROUGH. WILL USE POPS BELOW GMOS DUE TO THE DRY AIRMASS AND THE FACT THAT THE CWA WILL REMAIN MOSTLY ON THE ANTICYCLONIC SHEAR SIDE OF THE JET. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TONIGHT AND THURSDAY. VFR WILL CONTINUE THURS NGT THROUGH SAT. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA TONIGHT AND THURSDAY. NO SIGNIFICANT WEATHER IS EXPECTED OVER THE WATERS THURSDAY NGT THROUGH SATURDAY...ALTHOUGH THE RISK OF FOG FURTHER OFFSHORE INCREASES BY LATE SATURDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER SHORT TERM...MWALKER LONG TERM...DOODY AVIATION...BLOOMER MARINE...BLOOMER/MWALKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 227 PM EDT WED JUN 30 2010 MEZ001>006-010-011-015>017-029>032-011830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 227 PM EDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070-011830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM- 227 PM EDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Caribou radar (KCBW), 99 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238999.